Effect of Record Length on the Correlation of Complex Exponentials

Joshua Nebat, Donald D. Weiner, Tapan Kumar Sarkar, Vijay K. Jain

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

The correlation coefficient is one measure of how well two signals can be resolved. The effect of record length on the correlation of complex exponentials is examined. For two decaying exponentials of complex frequencies s1 = σ1 + jω j and s2 = σ2+ jω 2,with σ2 > σ1, it is shown that a finite time record length Δ may be considered as though it were infinite, provided Δ > 2/|σ1|. This is also the condition for near-orthogonalization of a set of complex exponentials, with small error.

Original languageEnglish (US)
Pages (from-to)267-272
Number of pages6
JournalIEEE Transactions on Antennas and Propagation
Volume30
Issue number2
DOIs
StatePublished - 1982
Externally publishedYes

Fingerprint

correlation coefficients

ASJC Scopus subject areas

  • Electrical and Electronic Engineering
  • Condensed Matter Physics
  • Computer Networks and Communications

Cite this

Effect of Record Length on the Correlation of Complex Exponentials. / Nebat, Joshua; Weiner, Donald D.; Sarkar, Tapan Kumar; Jain, Vijay K.

In: IEEE Transactions on Antennas and Propagation, Vol. 30, No. 2, 1982, p. 267-272.

Research output: Contribution to journalArticle

Nebat, Joshua ; Weiner, Donald D. ; Sarkar, Tapan Kumar ; Jain, Vijay K. / Effect of Record Length on the Correlation of Complex Exponentials. In: IEEE Transactions on Antennas and Propagation. 1982 ; Vol. 30, No. 2. pp. 267-272.
@article{af42a319548847788b4b432774a79324,
title = "Effect of Record Length on the Correlation of Complex Exponentials",
abstract = "The correlation coefficient is one measure of how well two signals can be resolved. The effect of record length on the correlation of complex exponentials is examined. For two decaying exponentials of complex frequencies s1 = σ1 + jω j and s2 = σ2+ jω 2,with σ2 > σ1, it is shown that a finite time record length Δ may be considered as though it were infinite, provided Δ > 2/|σ1|. This is also the condition for near-orthogonalization of a set of complex exponentials, with small error.",
author = "Joshua Nebat and Weiner, {Donald D.} and Sarkar, {Tapan Kumar} and Jain, {Vijay K.}",
year = "1982",
doi = "10.1109/TAP.1982.1142782",
language = "English (US)",
volume = "30",
pages = "267--272",
journal = "IEEE Transactions on Antennas and Propagation",
issn = "0018-926X",
publisher = "Institute of Electrical and Electronics Engineers Inc.",
number = "2",

}

TY - JOUR

T1 - Effect of Record Length on the Correlation of Complex Exponentials

AU - Nebat, Joshua

AU - Weiner, Donald D.

AU - Sarkar, Tapan Kumar

AU - Jain, Vijay K.

PY - 1982

Y1 - 1982

N2 - The correlation coefficient is one measure of how well two signals can be resolved. The effect of record length on the correlation of complex exponentials is examined. For two decaying exponentials of complex frequencies s1 = σ1 + jω j and s2 = σ2+ jω 2,with σ2 > σ1, it is shown that a finite time record length Δ may be considered as though it were infinite, provided Δ > 2/|σ1|. This is also the condition for near-orthogonalization of a set of complex exponentials, with small error.

AB - The correlation coefficient is one measure of how well two signals can be resolved. The effect of record length on the correlation of complex exponentials is examined. For two decaying exponentials of complex frequencies s1 = σ1 + jω j and s2 = σ2+ jω 2,with σ2 > σ1, it is shown that a finite time record length Δ may be considered as though it were infinite, provided Δ > 2/|σ1|. This is also the condition for near-orthogonalization of a set of complex exponentials, with small error.

UR - http://www.scopus.com/inward/record.url?scp=0020098827&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0020098827&partnerID=8YFLogxK

U2 - 10.1109/TAP.1982.1142782

DO - 10.1109/TAP.1982.1142782

M3 - Article

AN - SCOPUS:0020098827

VL - 30

SP - 267

EP - 272

JO - IEEE Transactions on Antennas and Propagation

JF - IEEE Transactions on Antennas and Propagation

SN - 0018-926X

IS - 2

ER -